Alert archive / Nebraska / High Wind Warnings in 2025
High Wind Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this high wind warning at Mar 14, 2025, 4:07 PM CDT for 10 counties in Nebraska; 4 counties in Iowa. It was in force for 76 min. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 14, 2025, 4:07 PM CDT (21:07 UTC)
- Expired
- Mar 14, 2025, 5:23 PM CDT
- In force
- 76 min
- Issued by
- NWS Omaha, NE
Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Cass County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE
The radar
The Omaha radar (KOAX), 87 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 4:07 PM CDT | NON-TSTM WND GST 68 | 3 S Lewiston, NE | |
| Mar 14, 4:11 PM CDT | TSTM WND GST 66 | 2 E Plymouth, NE | Report from social media. |
| Mar 14, 4:13 PM CDT | TSTM WND DMG | 5 W Plattsmouth, NE | Tree down blocking the southbound lanes at the intersection of Highway 66 and 42nd street. Reports of blown signage along Highway 66. |
| Mar 14, 4:15 PM CDT | HAIL 0.5 | 4 Se Lincoln, NE | Report from mPING: Half-inch (0.50 in.). |
| Mar 14, 4:15 PM CDT | NON-TSTM WND GST 64 | 2 Nnw Beatrice, NE | |
| Mar 14, 4:16 PM CDT | HAIL 0.5 | 2 E Lincoln, NE | Report from mPING: Half-inch (0.50 in.). |
| Mar 14, 4:17 PM CDT | NON-TSTM WND GST 70 | 3 Ssw Cortland, NE | Trooper reports visibility down to a 100 yards at HWY 77 and 41. |
| Mar 14, 4:20 PM CDT | TSTM WND DMG | 3 W Burchard, NE | Delayed Report. Farm shop severely damaged, time estimated from radar, report relayed by EM. |
| Mar 14, 4:20 PM CDT | NON-TSTM WND GST 79 | Humboldt, NE | Measured. |
| Mar 14, 4:21 PM CDT | NON-TSTM WND GST 58 | Firth, NE | |
| Mar 14, 4:23 PM CDT | TSTM WND GST 58 | 3 Nnw Pacific Junction, IA | |
| Mar 14, 4:23 PM CDT | TSTM WND GST 61 | 5 Wnw Plattsmouth, NE | |
| Mar 14, 4:26 PM CDT | NON-TSTM WND GST 58 | Johnson, NE | |
| Mar 14, 4:27 PM CDT | NON-TSTM WND GST 60 | Sterling, NE | Trained spotter reporting 50-60 mph wind gusts. |
| Mar 14, 4:30 PM CDT | NON-TSTM WND DMG | 4 W Auburn, NE | Empty grain trailer blown over. |
| Mar 14, 4:31 PM CDT | TSTM WND GST 63 | Martell, NE | |
| Mar 14, 4:37 PM CDT | NON-TSTM WND GST 65 | 2 Se Peru, NE | |
| Mar 14, 4:52 PM CDT | TSTM WND GST 60 | 2 Sse Silver City, IA | |
| Mar 14, 5:24 PM CDT | TSTM WND GST 64 | 6 Ne Emerson, IA | Measured on personal weather station. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542 WWUS73 KOAX 142107 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 407 PM CDT Fri Mar 14 2025 NEZ091>093-150100- /O.UPG.KOAX.WI.Y.0002.000000T0000Z-250315T0000Z/ /O.NEW.KOAX.HW.W.0003.250314T2107Z-250315T0100Z/ Nemaha-Pawnee-Richardson- Including the cities of Table Rock, Pawnee City, Falls City, and Auburn 407 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Nemaha, Pawnee, and Richardson Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IAZ090-091-NEZ068-088>090-150100- /O.NEW.KOAX.HW.W.0003.250314T2107Z-250315T0100Z/ Fremont-Page-Otoe-Jefferson-Gage-Johnson- Including the cities of Beatrice, Sidney, Clarinda, Shenandoah, Hamburg, Nebraska City, Fairbury, Sterling, Tabor, Farragut, and Tecumseh 407 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph. * WHERE...In Iowa, Fremont and Page Counties. In Nebraska, Gage, Jefferson, Johnson, and Otoe Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NEZ011-012-016>018-030>033-042-043-150515- /O.CON.KOAX.HW.W.0002.250315T0300Z-250315T1800Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming- Platte-Colfax- Including the cities of Wisner, Wayne, Plainview, Stanton, Crofton, Osmond, Laurel, Coleridge, Bloomfield, Verdigre, Albion, Hartington, Creighton, Elgin, St. Edward, Niobrara, Randolph, West Point, Pierce, Norfolk, Wausa, Schuyler, Neligh, and Columbus 407 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SATURDAY... * WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...A portion of northeast Nebraska. * WHEN...From 10 PM this evening to 1 PM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IAZ043-NEZ015-034-044-045-050-051-065-066-078-150515- /O.CON.KOAX.WI.Y.0003.250315T0600Z-250315T1800Z/ Monona-Thurston-Burt-Dodge-Washington-Butler-Saunders-Seward- Lancaster-Saline- Including the cities of Decatur, Mapleton, Milford, Fremont, Macy, Tekamah, Walthill, Crete, Wahoo, Ashland, David City, Onawa, Winnebago, Blair, Wilber, Lincoln, Lyons, Pender, Seward, Yutan, and Oakland 407 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM CDT SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Iowa, Monona County. In Nebraska, Burt, Butler, Dodge, Saunders, Washington, Thurston, Lancaster, Saline, and Seward Counties. * WHEN...From 1 AM to 1 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DeWald
2 follow-up statements
000 WWUS73 KOAX 142116 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 416 PM CDT Fri Mar 14 2025 NEZ066-078-150530- /O.EXA.KOAX.HW.W.0003.000000T0000Z-250315T0100Z/ /O.CON.KOAX.WI.Y.0003.250315T0600Z-250315T1800Z/ Lancaster-Saline- Including the cities of Wilber, Crete, and Lincoln 416 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM CDT SATURDAY... * WHAT...For the High Wind Warning, south winds 25 to 35 mph with gusts up to 70 mph. For the Wind Advisory, northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Lancaster and Saline Counties. * WHEN...For the High Wind Warning, until 8 PM CDT this evening. For the Wind Advisory, from 1 AM to 1 PM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Severe thunderstorms are possible this afternoon. Outside of thunderstorms, wind gusts up to 70 mph could still occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ079-080-NEZ067-150100- /O.EXA.KOAX.HW.W.0003.000000T0000Z-250315T0100Z/ Mills-Montgomery-Cass- Including the cities of Plattsmouth, Glenwood, and Red Oak 416 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 70 mph. * WHERE...In Iowa, Mills and Montgomery Counties. In Nebraska, Cass County. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Severe thunderstorms are possible this afternoon. Outside of thunderstorms, wind gusts up to 70 mph could still occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IAZ090-091-NEZ068-088>093-150100- /O.CON.KOAX.HW.W.0003.000000T0000Z-250315T0100Z/ Fremont-Page-Otoe-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Beatrice, Sidney, Table Rock, Clarinda, Shenandoah, Hamburg, Nebraska City, Fairbury, Falls City, Pawnee City, Sterling, Tabor, Farragut, Tecumseh, and Auburn 416 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 70 mph. * WHERE...In Iowa, Fremont and Page Counties. In Nebraska, Gage, Jefferson, Johnson, Nemaha, Otoe, Pawnee, and Richardson Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Severe thunderstorms are possible this afternoon. Outside of thunderstorms, wind gusts up to 70 mph could still occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NEZ011-012-016>018-030>033-042-043-150530- /O.CON.KOAX.HW.W.0002.250315T0300Z-250315T1800Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming- Platte-Colfax- Including the cities of Wisner, Wayne, Plainview, Stanton, Crofton, Osmond, Laurel, Coleridge, Bloomfield, Verdigre, Albion, Hartington, Creighton, Elgin, St. Edward, Niobrara, Randolph, West Point, Pierce, Norfolk, Wausa, Schuyler, Neligh, and Columbus 416 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...A portion of northeast Nebraska. * WHEN...From 10 PM this evening to 1 PM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IAZ043-NEZ015-034-044-045-050-051-065-150530- /O.CON.KOAX.WI.Y.0003.250315T0600Z-250315T1800Z/ Monona-Thurston-Burt-Dodge-Washington-Butler-Saunders-Seward- Including the cities of Macy, Decatur, David City, Mapleton, Seward, Tekamah, Onawa, Walthill, Fremont, Milford, Winnebago, Lyons, Pender, Blair, Yutan, Wahoo, Oakland, and Ashland 416 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM CDT SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Iowa, Monona County. In Nebraska, Burt, Butler, Dodge, Saunders, Washington, Thurston, and Seward Counties. * WHEN...From 1 AM to 1 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DeWald
716 WWUS73 KOAX 142223 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 523 PM CDT Fri Mar 14 2025 NEZ066-078-150630- /O.CAN.KOAX.HW.W.0003.000000T0000Z-250315T0100Z/ /O.CON.KOAX.WI.Y.0003.250315T0600Z-250315T1800Z/ Lancaster-Saline- Including the cities of Wilber, Crete, and Lincoln 523 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM CDT SATURDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Lancaster and Saline Counties. * WHEN...From 1 AM to 1 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ079-080-090-091-NEZ067-068-088>093-142330- /O.CAN.KOAX.HW.W.0003.000000T0000Z-250315T0100Z/ Mills-Montgomery-Fremont-Page-Cass-Otoe-Jefferson-Gage-Johnson- Nemaha-Pawnee-Richardson- Including the cities of Plattsmouth, Beatrice, Sidney, Table Rock, Clarinda, Red Oak, Hamburg, Shenandoah, Nebraska City, Fairbury, Glenwood, Falls City, Pawnee City, Sterling, Tabor, Farragut, Tecumseh, and Auburn 523 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IS CANCELLED... The threat for winds in excess of 58 mph has ended. Thus, the high wind warning has been cancelled. $$ NEZ011-012-016>018-030>033-042-043-150630- /O.CON.KOAX.HW.W.0002.250315T0300Z-250315T1800Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming- Platte-Colfax- Including the cities of Wisner, Wayne, Plainview, Stanton, Crofton, Osmond, Laurel, Coleridge, Bloomfield, Verdigre, Albion, Hartington, Creighton, Elgin, St. Edward, Niobrara, Randolph, West Point, Pierce, Norfolk, Wausa, Schuyler, Neligh, and Columbus 523 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...A portion of northeast Nebraska. * WHEN...From 10 PM this evening to 1 PM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IAZ043-NEZ015-034-044-045-050-051-065-150630- /O.CON.KOAX.WI.Y.0003.250315T0600Z-250315T1800Z/ Monona-Thurston-Burt-Dodge-Washington-Butler-Saunders-Seward- Including the cities of Macy, Decatur, David City, Mapleton, Seward, Tekamah, Onawa, Walthill, Fremont, Milford, Winnebago, Lyons, Pender, Blair, Yutan, Wahoo, Oakland, and Ashland 523 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM CDT SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Iowa, Monona County. In Nebraska, Burt, Butler, Dodge, Saunders, Washington, Thurston, and Seward Counties. * WHEN...From 1 AM to 1 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DeWald
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this high wind warning went out at Mar 14, 3:07 PM CDT, 1 hour earlier. Its key messages:
- A risk of severe storms through about 7 pm. Damaging wind gusts are the primary hazard.
- A Red Flag Warning is in place for areas south of I-80 through 8 pm for the combination of strong winds and low relative humidity.
- Rain turns to snow late tonight in northeast NE. This combined with winds becoming northwest 20 to 35 mph with gusts 40 to 60 mph possible. High wind warning and wind advisory remains in effect 10 pm through 1 pm. This could create near whiteout conditions in northeast NE where a winter weather advisory will be in effect 4 am through 10 am.
- More very high to possible extreme fire danger Monday and Tuesday.
- Another system could bring accumulating snow to the area Tuesday night into Wednesday, with a 10-30% chance of at least plowable snow, and especially north of I80.
Area forecast discussion, Mar 14, 3:07 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
307 PM CDT Fri Mar 14 2025
.KEY MESSAGES...
- A risk of severe storms through about 7 pm. Damaging wind
gusts are the primary hazard.
- A Red Flag Warning is in place for areas south of I-80 through
8 pm for the combination of strong winds and low relative
humidity.
- Rain turns to snow late tonight in northeast NE. This combined
with winds becoming northwest 20 to 35 mph with gusts 40 to 60
mph possible. High wind warning and wind advisory remains in
effect 10 pm through 1 pm. This could create near whiteout
conditions in northeast NE where a winter weather advisory
will be in effect 4 am through 10 am.
- More very high to possible extreme fire danger Monday and
Tuesday.
- Another system could bring accumulating snow to the area
Tuesday night into Wednesday, with a 10-30% chance of at least
plowable snow, and especially north of I80.
&&
.DISCUSSION...
Issued at 305 PM CDT Fri Mar 14 2025
It's a very busy day in the weather office dealing with multiple
severe hazards, including an imminent severe weather threat in
the next few hours, a fire weather threat through early evening,
a high wind threat tonight and Saturday, a blowing snow threat
tonight in northeast NE, then more fire weather threats Monday
and Tuesday, and even more snow next Tuesday night into
Wednesday. It's a wild season of transitional weather.
The strong low pressure center near the NE/KS border will move
northeast through the evening. Ahead of this, we've had one
cluster of thundershowers moving through southwest IA, but this
activity has been non severe, but producing wind gusts 40-50
mph. We are starting to see the next arc of thunderstorms
developing across central through northeast KS, and it's these
storms that will likely bring our severe weather threat, moving
into the NE/KS border region within the next hour or two, then
moving northward from there. We'll likely be issuing a severe
thunderstorm watch soon to account for severe weather into the
evening. Severe wind gusts appear to the primary hazard with the
storms late this afternoon, although some small hail will be
possible. And while there's a very small probability of a weak,
short lived tornado, it's the wind gusts that will be the
primary concern. These storms will be moving quickly perhaps at
55 mph or more, so the severe weather threat will only last 10
or minutes at the most at any given location. The severe threat
really diminishes by 7 pm.
After the storms move through, there's a small window for
relativehumidity to drop substantially, with strong southerly
winds, and thus there's still a fire weather threat for
southeast NE and southwest IA, and a red flag warning continues
until 8 pm.
At the same time as the surface low moves into the area,
showers will become widespread this evening, as winds shift to
the west and then northwest. The winds do increase to 25 to 40
mph, with gusts 40 to 60 mph possible. We do have a high wind
warning in effect for northeast NE 10pm through 1pm, and we
issued a wind advisory in the an adjacent buffer of counties 1am
through 1pm.
Meanwhile, while it's rain most of the night, the rain begins to
change to snow in northeast NE by 4 am, which lingers through
Saturday morning. It's not a lot of snow, only an inch and maybe
two, but the combination of strong winds with the snow could
create near blizzard conditions near the NE/SD border, so we do
have a winter weather advisory in effect 4 am through 10 am for
the blowing snow threat.
Moving on, Sunday should be quiet with highs in the 50s. But
we warm up quickly on Monday with highs back into the middle to
upper 70s to near 80. Combined with southwest winds increasing
again to 20 to 35 mph, we're looking at very high and possible
extreme fire danger again. Wouldn't be surprised if we need to
eventually issue more fire headlines for Monday.
The fire threat could continue into Tuesday along and south of
I80, ahead of the next big front that moves into the region.
High temperatures Tuesday range from the upper 50s behind the
front to near 80 to the south.
This front brings in the next chance for rain changing to snow
Tuesday night into Wednesday. This could also bring very strong
northwesterly winds of 25 to 50 mph, but also a good chance of
plowable snowfall, and especially north of I80. WPC has much of
the area in their 10-30% outlook for impactful winter weather,
so that's something we'll watching for next week.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1238 PM CDT Fri Mar 14 2025
Very busy set of TAFs with a lot of challenging weather. This
includes some showers in the next couple of hours at KOMA, and
then a hour window for potential severe thunderstorms with wind
gusts up to 50 knots possible. This could be 22-23z at KLNK,
23-24z at KOMA, and 22-01z at KOFK. The secondary forecast
challenge will be the winds, southerly at TAF issuance, but
becoming west then northwest, with gusts 35-45 knots possible.
The rain could change to snow at KOFK by 12z, and then MVFR
clouds develop 05-07z as well, but could transition back to VFR
by 16-18z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory from 1 AM to 1 PM CDT Saturday for NEZ015-034-
044-045-050-051-065-066-078.
Red Flag Warning until 8 PM CDT this evening for NEZ066>068-
078-088>093.
High Wind Warning from 10 PM this evening to 1 PM CDT Saturday
for NEZ011-012-016>018-030>033-042-043.
Winter Weather Advisory from 4 AM to 10 AM CDT Saturday for
NEZ011-012-016>018.
Wind Advisory until 7 PM CDT this evening for NEZ091>093.
IA...Wind Advisory from 1 AM to 1 PM CDT Saturday for IAZ043.
Red Flag Warning until 8 PM CDT this evening for IAZ079-080-
090-091.
&&
DISCUSSION...DeWald
AVIATION...DeWaldHazardous weather outlook, Mar 14, 11:42 AM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1142 AM CDT Fri Mar 14 2025 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-150645- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1142 AM CDT Fri Mar 14 2025 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight An intense weather system will move through the area today into Saturday. Southerly winds with gusts of 30 to 45 mph today will switch to northwest at 45 to 60 mph late tonight into Saturday. Travel may be difficult for light weight and high profile vehicles. There is a 30-50 percent chance for severe storms this afternoon mainly between 3 and 7 PM. The main threat with the severe storms will be damaging winds with the potential for gusts up to 75 mph, and hail up to one inch in diameter. An isolated weak tornado could also occur. Severe storms should initially develop along the Kansas and Nebraska border and then shift northward through the afternoon into the early evening. If severe storms, develop, threat should only last about 15 minutes at any given location. Extreme fire danger is expected for portions of southeast Nebraska and southwest Iowa on Friday as strong winds combine with low relative humidity. If storms don't drop much rainfall, we could see lightning spark wildfires this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Rain will switch over to snow early Saturday morning, with up to an inch of snow expected in northeast Nebraska by noon Saturday. Regardless of snowfall amounts, any snow combined with the strong winds will lead to very poor visibility with blowing snow and potential travel impacts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon, and any reports of severe weather will be appreciated.
In the hours before
Local storm report, Mar 14, 3:36 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
336 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM Hail 1 N Humboldt 40.17N 95.95W
03/14/2025 E1.00 Inch Richardson NE Public
Mostly smaller hail, but a couple of soft
hail stones up to the size of a quarter.
&&
BLBLocal storm report, Mar 14, 3:38 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
338 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM Hail 3 SE Sterling 40.43N 96.34W
03/14/2025 M1.00 Inch Johnson NE Trained Spotter
&&Local storm report, Mar 14, 3:58 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
358 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM Tstm Wnd Gst 1 W Humboldt 40.17N 95.96W
03/14/2025 M58 MPH Richardson NE Mesonet
&&
sfLocal storm report, Mar 14, 4:03 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
403 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM Tstm Wnd Gst 5 NE Table Rock 40.22N 96.01W
03/14/2025 M60 MPH Pawnee NE Trained Spotter
&&Local storm report, Mar 14, 4:04 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
404 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM Tstm Wnd Gst 1 S Fairbury 40.13N 97.18W
03/14/2025 M70 MPH Jefferson NE Emergency Mngr
&&Local storm report, Mar 14, 4:06 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
406 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM Tstm Wnd Gst 2 N Blue Springs 40.17N 96.66W
03/14/2025 M58 MPH Gage NE Public
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:05 AM CDT | High Wind Warning | OAX | Antelope, Boone, Cedar, Colfax, Cuming, Knox and 5 more | 30 hr |
| Mar 14, 2:24 AM CDT | Red Flag Warning | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 18 hr |
| Mar 14, 10:50 AM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cedar, Colfax and 14 more | 26 hr |
| Mar 14, 11:09 AM CDT | Winter Weather Advisory | OAX | Antelope, Cedar, Knox, Pierce, Wayne | 21 hr |
| Mar 14, 3:13 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 47 min |
| Mar 14, 3:34 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe | 41 min |
| Mar 14, 3:55 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Pawnee, Saline | 24 min |
| Mar 14, 4:07 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 53 min |
| Mar 14, 4:09 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Cass, Lancaster, Otoe, Saline, Sarpy and 2 more | 51 min |
| Mar 14, 4:24 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Douglas, Sarpy, Saunders, Washington | 51 min |
| Mar 14, 4:38 PM CDT | Dust Storm Advisory | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Otoe and 3 more | 52 min |
| Mar 14, 5:14 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 46 min |
| Mar 14, 5:37 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte, Stanton | 23 min |
| Mar 14, 5:41 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 49 min |
| Mar 14, 5:57 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 22 min |
| Mar 14, 5:59 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 30 min |
| Mar 14, 6:01 PM CDT | Severe Thunderstorm Warning | OAX | Stanton, Wayne | 44 min |
| Mar 14, 6:04 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge | 28 min |
| Mar 14, 6:37 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 17 min |
| Mar 14, 4:21 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 39 min |
| Mar 14, 4:52 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Pottawattamie, Shelby | 38 min |
Nearby
High Wind Warnings in Nebraska, 2025High Wind Warnings in Iowa, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.